Alert archive / Minnesota / Special Weather Statements in 2025
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 15, 2025, 4:47 PM CDT for Meeker County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2025, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 15, 2025, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.50 in
- Wind
- 40
County Meeker County, MN
The radar
The Minneapolis radar (KMPX), 80 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
281
WWUS83 KMPX 152147
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
447 PM CDT Tue Jul 15 2025
MNZ057-058-152230-
Kandiyohi MN-Meeker MN-
447 PM CDT Tue Jul 15 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MEEKER AND SOUTHEASTERN
KANDIYOHI COUNTIES UNTIL 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Cosmos, or 16 miles southeast of Willmar, moving
east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Litchfield, Dassel, Greenleaf, Darwin, Thorpe, Strout and
Litchfield Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4493 9485 4506 9489 4523 9426 4499 9426
4498 9437 4498 9450 4497 9450
TIME...MOT...LOC 2147Z 255DEG 28KT 4500 9477
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:20 PM CDT, 1 hour 27 minutes earlier. Its key messages:
- Showers and thunderstorms are expected this afternoon through tomorrow morning. A few severe storms are possible along with the threat of heavy rain.
- Much cooler temperatures behind this system will hang around through the end of the week.
- Next chance for showers and storms arrives late Friday.
Area forecast discussion, Jul 15, 3:20 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
320 PM CDT Tue Jul 15 2025
.KEY MESSAGES...
- Showers and thunderstorms are expected this afternoon through
tomorrow morning. A few severe storms are possible along with the
threat of heavy rain.
- Much cooler temperatures behind this system will hang around
through the end of the week.
- Next chance for showers and storms arrives late Friday.
&&
.DISCUSSION...
Issued at 319 PM CDT Tue Jul 15 2025
A stalled frontal boundary is draped across central Minnesota early
this afternoon. This has been the focus for some sub-severe
thunderstorms throughout the morning and this afternoon. Additional
thunderstorm development is expected over the coming hours as
further destabilization continues along and south of the front.
A Severe Thunderstorm Watch has been issued for portions of
central Minnesota and western Wisconsin through this evening.
Dew points are in the low to mid 70s with temperatures in the
upper 80s, allowing for heat indices in the mid to upper 90s.
While there is no shortage of CAPE, the shear environment is
marginal. This should lead to some fairly unorganized convection
with the threat for a few strong to severe storms along with
some heavy rain due to slow storm motion. The front will slowly
begin to sag southward late this evening through the overnight,
with most CAMs showing a line of storms on the leading edge. The
front will also work to bring some smoke back to the surface
across far west central Minnesota, though this should be short
lived. As instability decreases after dark, the focus shifts to
more of a heavy rain threat with PWATs approaching 2". An MCV is
forecast to move across northern Iowa early tomorrow morning,
leading to another uptick in storms across much of
central/southern Minnesota and eventually western Wisconsin.
Generally, QPF totals through tomorrow range from an inch to an
inch and a half, but locally higher amounts of 2-3" aren't out
of the question. Temperatures tomorrow will be some 20-30
degrees cooler behind the front with locales across central
Minnesota topping out in the low 60s with mid 70s further south.
Rain will gradually taper off by late tomorrow.
Thursday and Friday will feature drier conditions and highs in the
low to mid 70s. Our next chance of precip is late Friday into early
Saturday as a shortwave moves across the region. Highs in the 80s
return for the weekend with mostly dry weather expected. A more
active pattern is on the horizon with several disturbances tracking
across the Upper Midwest with temperatures increasing through the
week.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1251 PM CDT Tue Jul 15 2025
Some scattered development of storms and showers is occurring
along the cold front in west/central MN and near the Twin Ports
associated with the warm front. Models continue to show a messy
storm mode along the front as it sags southward this evening. As
the boundary stalls, storms could train over parts of east-
central MN and western WI. Mostly SHRA is expected, but with
plenty of instability present, periods of TSRA will remain a
possibility. There is just limited wind shear, so storm
organization will be lacking making it more of a pulse-y
environment. Cigs will gradually lower through the night, with
all sites reaching low MVFR, and many dipping into IFR for a
period tomorrow morning.
KMSP...Confidence is high for a 2-4 hour period of storms this
evening, but the exact timing is uncertain. Recent model trends
indicate a later start time, closer to 02z, however the early
development out west warrants keeping 01z as the start time for
the TEMPO this evening. The boundary stalls overnight, and
scattered showers and storms will move from west to east. There
is a chance (30-50%) that this cluster of rain stays north of
KMSP, allowing a 6-8 hour window of dry conditions before more
consistent yet less intense rain tomorrow morning. We could see
BR/DZ continue after 18z tomorrow, especially if the low cigs
hand around longer than expected.
/OUTLOOK FOR KMSP/
THU...VFR. Wind NE 5-10 kts.
FRI...VFR. Chc -TSRA after dark. Wind SE 5-10 kts.
SAT...VFR. Chc -TSRA early morning. Wind SE bcmg N 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 8 PM CDT this evening for Anoka-Carver-
Dakota-Hennepin-Ramsey-Scott-Washington.
WI...None.
&&
DISCUSSION...Dye
AVIATION...BEDHazardous weather outlook, Jul 15, 3:17 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 317 PM CDT Tue Jul 15 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 162030- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 317 PM CDT Tue Jul 15 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Outside of central Minnesota, afternoon heat index values will remain in the middle to upper 90s, resulting in dangerous heat levels for those active outdoors for a prolonged period of time through early this evening. Numerous thunderstorms are expected this afternoon and evening. Scattered severe thunderstorms will be possible across western and central Minnesota into northwest Wisconsin. Large hail and damaging wind gusts will be the primary threats. In addition, locally heavy rainfall could lead to areas of flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. bed
In the hours before
Special weather statement, Jul 15, 2:51 PM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 251 PM CDT Tue Jul 15 2025 MNZ041-152015- Douglas MN- 251 PM CDT Tue Jul 15 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DOUGLAS COUNTY UNTIL 315 PM CDT... At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Brandon, or 14 miles northwest of Alexandria, moving east at 35 mph. HAZARD...Wind gusts up to 40 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Alexandria, Carlos, Leaf Valley, Miltona, Belle River, Millerville, Lake Carlos State Park and Rose City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4598 9561 4611 9562 4611 9515 4597 9515 TIME...MOT...LOC 1951Z 268DEG 30KT 4608 9551 MAX HAIL SIZE...0.75 IN MAX WIND GUST...40 MPH Dunleavy
Local storm report, Jul 15, 3:03 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
303 PM CDT Tue Jul 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM Tstm Wnd Gst 2 SW Alexandria 45.87N 95.40W
07/15/2025 M59 MPH Douglas MN ASOS
ASOS station KAXN Alexandria MN ASOS.
&&
BPHSpecial weather statement, Jul 15, 3:45 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 345 PM CDT Tue Jul 15 2025 MNZ056-057-064-065-073-152115- Redwood MN-Kandiyohi MN-Renville MN-Yellow Medicine MN-Chippewa MN- 345 PM CDT Tue Jul 15 2025 ...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CHIPPEWA...NORTH CENTRAL REDWOOD...SOUTHERN KANDIYOHI...NORTHWESTERN RENVILLE AND NORTHEASTERN YELLOW MEDICINE COUNTIES UNTIL 415 PM CDT... At 345 PM CDT, Doppler radar was tracking a line of strong thunderstorms extending from over Clara City to 7 miles south of Clarkfield, or extending from 19 miles east of Montevideo to 18 miles south of Montevideo, moving east at 40 mph. HAZARD...Wind gusts up to 40 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Granite Falls, Olivia, Clara City, Renville, Clarkfield, Raymond, Sacred Heart, Prinsburg, Wood Lake, Maynard, Hanley Falls, Danube, Minnesota Falls, Blomkest, Spring Creek, Hazel Run, Svea, Upper Sioux Agency State Park, Gluek and Granite Falls Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4464 9600 4503 9557 4507 9486 4463 9497 TIME...MOT...LOC 2044Z 268DEG 35KT 4493 9533 4482 9542 4474 9553 4469 9577 MAX HAIL SIZE...0.75 IN MAX WIND GUST...40 MPH Dunleavy
Special weather statement, Jul 15, 4:00 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
400 PM CDT Tue Jul 15 2025
MNZ042-043-152145-
Todd MN-Morrison MN-
400 PM CDT Tue Jul 15 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN TODD AND
MORRISON COUNTIES UNTIL 445 PM CDT...
At 400 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Motley to over Flensburg, or
extending from 27 miles north of Little Falls to 7 miles west of
Little Falls, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Little Falls, Pierz, Motley, Randall, Swanville, Flensburg,
Lastrup, Camp Ripley, Cushing, Sobieski, Harding, Genola, Hillman,
Camp Ripley Junction, Little Falls Airport, Charles A. Lindbergh
State Park, Crow Wing State Park and Rum River State Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4592 9468 4615 9467 4635 9470 4636 9467
4633 9462 4633 9460 4630 9454 4633 9446
4633 9443 4630 9439 4630 9435 4627 9434
4623 9439 4621 9439 4618 9437 4616 9437
4616 9381 4598 9381 4598 9380 4593 9380
TIME...MOT...LOC 2100Z 259DEG 36KT 4634 9454 4615 9451 4597 9451
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DunleavyLocal storm report, Jul 15, 4:25 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
425 PM CDT Tue Jul 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Tstm Wnd Dmg 7 S Motley 46.24N 94.66W
07/15/2025 Todd MN Public
Public report of trees down near US10 south
of Motley. Relayed via county dispatch.
&&
BEDSpecial weather statement, Jul 15, 4:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
447 PM CDT Tue Jul 15 2025
MNZ057-058-152230-
Kandiyohi MN-Meeker MN-
447 PM CDT Tue Jul 15 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MEEKER AND SOUTHEASTERN
KANDIYOHI COUNTIES UNTIL 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Cosmos, or 16 miles southeast of Willmar, moving
east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Litchfield, Dassel, Greenleaf, Darwin, Thorpe, Strout and
Litchfield Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4493 9485 4506 9489 4523 9426 4499 9426
4498 9437 4498 9450 4497 9450
TIME...MOT...LOC 2147Z 255DEG 28KT 4500 9477
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:46 AM CDT | Special Weather Statement | MPX | Kanabec | 29 min |
| Jul 15, 2:20 PM CDT | Special Weather Statement | MPX | Douglas | 40 min |
| Jul 15, 2:39 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 36 min |
| Jul 15, 2:51 PM CDT | Special Weather Statement | MPX | Douglas | 24 min |
| Jul 15, 3:00 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 45 min |
| Jul 15, 3:19 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 26 min |
| Jul 15, 3:37 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns, Wright | 53 min |
| Jul 15, 3:45 PM CDT | Special Weather Statement | MPX | Chippewa, Renville, Yellow Medicine | 30 min |
| Jul 15, 4:00 PM CDT | Special Weather Statement | MPX | Morrison | 45 min |
| Jul 15, 4:00 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville | 45 min |
| Jul 15, 4:15 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne, Stearns, Wright | 45 min |
| Jul 15, 4:49 PM CDT | Special Weather Statement | MPX | Isanti | 41 min |
| Jul 15, 5:23 PM CDT | Special Weather Statement | MPX | Chisago | 52 min |
| Jul 15, 5:34 PM CDT | Special Weather Statement | MPX | Wright | 41 min |
| Jul 15, 5:37 PM CDT | Special Weather Statement | MPX | Anoka | 38 min |
| Jul 15, 5:52 PM CDT | Special Weather Statement | MPX | Carver | 23 min |
| Jul 15, 6:08 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 22 min |
| Jul 15, 6:18 PM CDT | Special Weather Statement | MPX | Anoka, Hennepin | 42 min |
| Jul 15, 6:31 PM CDT | Special Weather Statement | MPX | Scott | 29 min |
| Jul 15, 6:55 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 35 min |
Nearby
Special Weather Statements in Minnesota, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.